MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE RELINE CERVICAL SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM

NUVASIVE INC NUVASIVE RELINE CERVICAL SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 3900301
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation, but radiograph provided confirmed the complaint.The patient's post-op physical activity is unknown.It is unknown if the patient suffered a fall.Torque handle information or if the surgeon utilized hand tightening is unknown.Total length and location of construct was not provided.Radiographic review identified what appears to be an extension of an existing construct where two vertebral bodies were left unfixed with extensive rod length spanning the gap and connected with two in-line connectors.Review of all the received information suggests insufficient torque applied to lock screw during index procedure, insufficient fixation and excessive loading and or excessive post-operative physical activity as likely cause or contributors to the event.No additional investigation can be completed.Labeling review: "potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." "warnings, cautions and precautions the safety and effectiveness of this device has not been established for use as part of a growing rod construct.This device is only intended to be used when definitive fusion is being performed at all instrumented levels.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant.All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final-tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip.Be cautious not to over compress or distract as you can loosen the screws in the spine and potentially pull out the screw.Care should be taken to insure that all components are ideally fixated prior to closure." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "pre-operative warnings only patients that meet the criteria described in the indications should be selected.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "post-operative warnings during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." "method of use please refer to the surgical technique for this device." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at (b)(4).You may also email: (b)(4).
 
Event or Problem Description
On (b)(6) 2023 a spinal procedure was conducted.On an unknown date it was discovered that the rod pulled out of the closed in-line connector as the patient felt the rod pop out.No patient injury was reported.On (b)(6) 2023 a revision surgery was conducted where the in-line closed connector was removed.No information provided as to what was done to repair it and no information on patient activity.

Brand Name
NUVASIVE RELINE CERVICAL SYSTEM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key17447288
Report Number2031966-2023-00158
Device Sequence Number7491828
Product Code NKG
UDI-Device Identifier00195377068132
UDI-Public195377068132
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K221388
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3900301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Initial Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ROD
Patient SexPrefer Not To Disclose